An event is serious (FDA MedWatch definition) when the patient outcome is:
requires intervention to prevent permanent impairment or damage
A man developed rhabdomyolysis during chemotherapy with trabectedin for metastatic leiomyosarcoma.
A 37-year-old man was admitted with abdominal pain, and subsequently revealed to have leiomyosarcoma with metastases in the ascites, lungs and lymph nodes. He experienced stable disease for 6 months during treatment with sorafenib. Due to disease progression doxorubicin was initiated, and subsequently ifosfamide as third-line therapy. His disease progressed and he started receiving a continuous infusion of trabectedin 1.5 mg/m2 over 24 hours every 3 weeks. During the eighth cycle, his creatinine kinase was elevated to 1119 U/L and he reported general muscle pain. Rhabdomyolysis was suspected; however, he refused a muscle biopsy.
The man received three additional cycles of trabectedin at a reduced dosage of 1.2 mg/m2 due to elevated serum creatinine levels. His creatinine kinase levels normalised following the eleventh cycle. At last follow-up, his creatinine level was 2.05 mg/dL and CT imaging showed stable disease.
Rhabdomyolysis - Trabectedin - adverse reactions - drug-induced
Lamm W, Amann G, Brodowicz T.Case report of suspected rhabdomyolysis during treatment with trabectedin in a patient with metastatic leiomyosarcoma. Case Reports in Oncology 3: 477-479, No. 3, Sep-Dec 2010. Available from: URL: http://dx.doi.org/10.1159/000323261 - Austria
About this article
Cite this article
Trabectedin. React. Wkly. 1341, 33 (2011). https://doi.org/10.2165/00128415-201113410-00115
- Stable Disease
- Creatinine Level
- Serum Creatinine Level